View Full Version : Does anyone else experience tremors on wellbutrin, and will it go away?


IAMATangerine
01-14-15, 12:59 AM
I've only been on wellbutrin for five days (simultaneously taking strattera, but I am gradually reducing my dose with my psych's guidance; after 6 days, I will have stopped strattera completely), but I've been getting some moderate tremors in my arms, hands, and fingers. I can also feel my back trembling; most of the tremors come from my upper body.

I also am taking birth control, junel fe 1/20 to be specific. In addition, my psych prescribed me a tiny dose of propranolol (10 mg) to take as needed, while I had tachycardia and high bp with strattera. I really don't want to rely on beta blockers if a medication is causing bad cardiovascular effects.

I looked up the side effects of it, and apparently it can cause tremors or jitters in some people. I checked my resting heart rate, and it's between 90-100 per minute. Normally, when I'm not on any medication at all, it's around 80 per minute (still kind of high, but not too high I think).

Could there be a potential interaction between the strattera and wellbutrin? I know strattera is an NRI and wellbutrin is an NDRI.

I suspect it might be raising my blood pressure too, but I haven't gotten a bp monitor yet (I will tomorrow). I'll update on that tomorrow

I am female, 18 years old, and I weigh 117 and am 5'4, if it matters

Corina86
01-14-15, 03:24 PM
All 3 medications (wellbutrin, strattera and birth control) have the potential to raise your bp, so taking them all together could be making it even worse. Tremors are also a common side effect of stimulant medication (even 'light' ones, like wellbutrin). The side effects might diminish once you drop strattera. Or they might be caused by wellbutrin, which means that you're going to have choose between dealing with the side-effects of the medication, trying another drug or even giving them up. I think you should wait first until you give up strattera, then see if the side-effects persist and talk to your doctor this.

I have a natural tendency towards high bp and heart rate. Despite the fact I'm physically active, slightly underweight (I eat a lot though), I eat healthy and I have a healthy heart, even a small amount of stress, anxiety or agitation send my pulse and bp through the roof, so I have to take a small amount of beta-blocker anyway. Personally (this might not apply to you), I didn't like wellbutrin, because of several side-effects (high bp included), but I'm ok with a small dose of Concerta, which works better for my ADHD and sends my heart pumping a little less. Also, Concerta wears off after 12 hours, which means it doesn't put pressure on my heart 24/7, like Wellbutrin did. Some stimulants wear off even quicker.

It's a pretty long trial-and-error process with medication. We all have different bodies, so nobody can say what will be good for you or not.

Drewbacca
04-05-15, 09:39 PM
I had some serious tremors and waves the first few days that I went up to 300mg... I cut it back to 150mg and continued to have issues (didn't have any problem at that dosage previously). It seems to have settled down a bit since then. How are you doing? Have you adjusted to the med or stopped taking it?

I think my personal wellbutrin experiment will be short lived. So far my ADHD symptoms are worse, not better. Add to that I'm starting to feel more depressed since being off of my SSRI. I'm going to give it another week (for a month total) and then I think I'm likely giving up on this drug.